MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE SUPRA CORE 35; GUIDE WIRE

ABBOTT VASCULAR HI TORQUE SUPRA CORE 35; GUIDE WIRE
Model Number 1002703-02
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was an endovascular aneurysm repair (evar) in the abdominal aorta.The supracore guide wire was used in the procedure and during removal of a balloon dilatation catheter, some resistance was noted with the guide wire as there was a rough spot.When removed from the anatomy, it was noted that there was a portion of the wire with missing teflon.It was also noted that this portion of exposed wire appeared to have a bump or notch.The physician does not believe that any portion remained in the patient and no intervention was performed to remove anything.There were no reported adverse patient effects; however, as the portion is missing and cannot be seen under fluoroscopy it is possible it remained in the patient.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, dimensional and functional inspections were performed on the returned guide wire, and the reported difficult to remove and irregular texture were confirmed.The reported material split, cut, torn or portion with missing teflon was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The investigation determined that the reported difficulties appears to be related to operational circumstances of the procedure.It is likely that manipulation of the guide wire during advancement and/or use, the intermediate/butt solder joint became damaged causing the coils to unravel causing the reported irregular texture, and the difficulty to remove during retraction and subsequent noted damages to the coils.Based on the returned analysis of the wire, there does not appear to be any missing portion of teflon on the wire as reported.Based on the design of the guide wire, only the proximal core and proximal coil ribbon are to be coated with teflon, then are soldered together at the intermediate/butt solder joint.The noted teflon coating scratches and likely occurred during retraction through the torque device used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI TORQUE SUPRA CORE 35
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9548859
Report Number2024168-2020-00240
Device Sequence Number2375048
Product Code DQX
UDI-Device Identifier08717648033001
UDI-Public08717648033001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number1002703-02
Device Catalogue Number1002703-02
Device Lot Number9061761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient Weight77